It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Linda,

I don't think your mom's problem is due to a vitamin b12 deficiency for several reasons....[I]a healthy person stores several years worth of vitamin b12 in their body (and up until the bacterial infections, you say your mom was healthy!) [/I]so a v B12 is extremely rare (per Mayo Clinic). Also, although your mom's diet was not good, she did eat cereal and cheese, both of which are good sources of vitamin b 12 and most likely an adequate daily supply......a daily supply of vitamin b12 can be obtained in a glass of milk and a cup of raison bran, for instance.

Although a vitamin b12 deficiency could explain your mom's neurolgical symptoms and gait problems, it doesn't explain the bacterial infections, and the fact that her symptoms got rapidly worse several weeks after taking prednisone. And it doesn't explain (correct me if you know otherwise) the continued shaking and trembling that your mother continues to experience.

Multi infarc dementia, a stroke, and alzheimers' disease could account for many of the neurological symptoms...and urinary tract infections can cause depression which in turn can mimic dementia. Multi infarc and a stroke would explain a [I]rapid[/I] deteriation of cognition and mobility, bUT they can be detected [I]conclusively[/I] in testing (and the doctors didn't report seeing this on her tests) ...unlike alzheimers which develops slowly and as far as I know, cannot be diagnosed conclusively in testing.

The only thing I know of that can explain ALL of the symptoms your mother is experiencing are bacterial infections spread by an infected tick, probably lyme disease but there is some controversy in your area as to what kind of tick infections are prevelent, Lyme's or STARI... by the way, that healthy young football player from Florida State U was diagnosed with Lyme's disease so it is in your area.

On a final note, prednisone should NEVER be given to someone with lyme disease because it makes the condition worse...despite being treated for 4 uti's and a stomach infections with antibiotics, it wasn't until after taking prednisone that your mother developed "non stomach" issues and started taking meds for other symptoms.

Only a doctor who specializes in infectious diseases and who is Lyme Literate can diagnose her...but if it were my mother, I would certainly consider consulting with this kind of specialist. I have read that some people see as many as 30 different doctors, in a number of different specialties before getting an accurate diagnosis.

Because lyme infections are fairly common in the urinary system, they can do a Lyme dot assay (done through Igenex labs), which detects the Lyme organism (Borrelia burgdorferi) in the bladder. Keep in mind that there is no one conclusive test for lyme's and that a LLMD sometimes bases diagnosis on symptoms alone.

Good luck, Linda. I wish you and your mother the very best.

Bethsheba
[QUOTE=bethsheba;3764275]Linda,

I don't think your mom's problem is due to a vitamin b12 deficiency for several reasons....[I]a healthy person stores several years worth of vitamin b12 in their body (and up until the bacterial infections, you say your mom was healthy!) [/I]so a v B12 is extremely rare (per Mayo Clinic). Also, although your mom's diet was not good, she did eat cereal and cheese, both of which are good sources of vitamin b 12 and most likely an adequate daily supply......a daily supply of vitamin b12 can be obtained in a glass of milk and a cup of raison bran, for instance.

Although a vitamin b12 deficiency could explain your mom's neurolgical symptoms and gait problems, it doesn't explain the bacterial infections, and the fact that her symptoms got rapidly worse several weeks after taking prednisone. And it doesn't explain (correct me if you know otherwise) the continued shaking and trembling that your mother continues to experience.

Multi infarc dementia, a stroke, and alzheimers' disease could account for many of the neurological symptoms...and urinary tract infections can cause depression which in turn can mimic dementia. Multi infarc and a stroke would explain a [I]rapid[/I] deteriation of cognition and mobility, bUT they can be detected [I]conclusively[/I] in testing (and the doctors didn't report seeing this on her tests) ...unlike alzheimers which develops slowly and as far as I know, cannot be diagnosed conclusively in testing.

The only thing I know of that can explain ALL of the symptoms your mother is experiencing are bacterial infections spread by an infected tick, probably lyme disease but there is some controversy in your area as to what kind of tick infections are prevelent, Lyme's or STARI... by the way, that healthy young football player from Florida State U was diagnosed with Lyme's disease so it is in your area.

On a final note, prednisone should NEVER be given to someone with lyme disease because it makes the condition worse...despite being treated for 4 uti's and a stomach infections with antibiotics, it wasn't until after taking prednisone that your mother developed "non stomach" issues and started taking meds for other symptoms.

Only a doctor who specializes in infectious diseases and who is Lyme Literate can diagnose her...but if it were my mother, I would certainly consider consulting with this kind of specialist. I have read that some people see as many as 30 different doctors, in a number of different specialties before getting an accurate diagnosis.

Because lyme infections are fairly common in the urinary system, they can do a Lyme dot assay (done through Igenex labs), which detects the Lyme organism (Borrelia burgdorferi) in the bladder. Keep in mind that there is no one conclusive test for lyme's and that a LLMD sometimes bases diagnosis on symptoms alone.

Good luck, Linda. I wish you and your mother the very best.

Bethsheba[/QUOTE]

Hi Bethsheba

Firstly let me say you are very welcome here your info is very valuable in the mix and it is grand that you are passionate about making others aware of Lymes well done ......It gets hard when so many things can have the same symptoms......We dont have Lymes here that I am aware of but many present with the symptoms of it so I guess when can exclude it from our list in Australia LOL.........

And i would like to add that it is very kind to do some much work for Lindas mum that is appreciated I am sure...... well done once again........

There is if you dont mind some things I would like to add to your above post re B12 if thats ok?

B12 deficiency is very common it is often misdiagnosed for other things (the some thing as Lymes more common than realized because it goes undiagnosed)

The best source of B12 is sardines (yuk) and meats it is only ever found in animal products like milk It maybe in cereals but they would be fortified not natural..

B12 deficiency cause trembling,shaking, weakness I had them (I was actually a real mess both physically & mentally not to mention emotionally I even had personality changes was a very different person I am return back to my usual ME state)I went through truck load of doctors & every test known to man they even missed my deficiency because it was low normal...

B12 deficiency can cause infections as it affects the immune system some people will come down with everything and anything while they are deficient... not to mention slow wound healing
H-pylori and many other stomach bacterial infections can cause B12 problems(there are a great many reasons why someone can become deficient)The treatment used for the Hpylori only worsens the condition, antibiotics and PPI's.........
B12 deficiency can cause a rapid heart rate for sure as it plays havoc with folate rendering it useless therefore upping homocystiene levels in turn affecting the cardivascular system.....B12 problems wreck havoc on the vascular , nervous system, musculoskeletal, genitourinary, gastrointestinal, immunologic, and blood systems........

One can be low normal with B12 and then have somthing like prolonged H-pylori the start with treatment and it will take your levels down really quickly..... For example mine went from 320-130 in 9 months by then I was having severe memory loss,speech difficulties, severe panic attacks,short of breathe,tachycardia,pallpitations, couldnt find my words and would diagree and really become arguementitive.....plus many more things but they were really hard for my family...

There are all sort s of mdication that interfere with absorption of B12 for example metformin for diabetes and There are also other medicines used zantac for heartburn.....
There are other medications that will mask the deficiency like folate for large blood cells ,diamox for tremors they may treat the symptoms but the deficiency lingers cause more damage and eventually the medication doesnt work any more......

Any one who has an autoimmune disease is more likely to have PA

I think the time line you put together for Linda was amazing thankyou for taking the time to pass on your useful info I will be doing some searching on Lyme...

I hope you have found the info I have posted useful I just thought you might like to know some of this........I have lived with the deficiency for many years howver I dont class myself deficient theses days.......And I look forward to my shots every week

Cheers Bethsheba

keep up your postings

Rainbows End





All times are GMT -7. The time now is 09:55 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!